Alert archive / West Virginia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 30, 1999, 10:28 AM EDT for Logan County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 30, 1999, 11:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Logan County, WV
The radar
The Charleston,WV radar (KRLX), 56 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -509 J/kg
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:19 AM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 4:19 AM EDT, 6 hours 9 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-301430- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 419 AM EDT FRI JUL 30 1999 THIS WILL BE VERY SHORT DUE TO CONTINUING CONVECTION OVER THE AREA. AFTER CONVECTION EXITS...RIDGING AT MOST LEVELS WILL PROVIDE FOR HOT AND DRY CONDITIONS THROUGH SATURDAY. BELIEVE THAT CONVECTION WILL EXIT EARLY ENOUGH SO THAT MANY AREAS WILL HAVE ENOUGH TIME TO REACH HEAT ADVISORY CRITERIA. PUTTING UP THE ADVISORY FOR ALL OF OUR SE OHIO COUNTIES AS WELL AS WEST CENTRAL WV. WILL TELL DAY SHIFT TO WATCH FOR LAGGING TEMPS DUE TO MORNING RAINFALL AND POSSIBILY CUT OUT SOME COUNTIES FOR THE AFTERNOON. ZFP WILL BE OUT ASAP. .RLX... WV...EXCESSIVE HEAT ADVISORY FOR FRIDAY FOR ZONES WVZ005>011... WVZ013>016...WVZ024>027. VA...NONE. KY...EXCESSIVE HEAT ADVISORY FOR FRIDAY FOR ZONES KYZ101>103... KYZ105. OH...EXCESSIVE HEAT ADVISORY FOR FRIDAY FOR ZONES OHZ066>067... OHZ075>076...OHZ083>087. .END/CL
In the hours before
Special weather statement, Jul 30, 5:50 AM EDT, 4 hours 38 minutes before
WVZ006-013>015-025-026-OHZ087-301200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 AM EDT FRI JUL 30 1999 ....THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN... AN AREA OF THUNDERSTORMS MOVING FROM SOUTHEAST OHIO AND WESTERN WEST VIRGINIA CONTINUES TO PRODUCE LOCALLY HEAVY RAINFALL. THESE STORMS WERE MOVING TO THE SOUTH SOUTHEAST AT 25 TO 30 MILES AN HOUR. LOCAL RAINFALL OF ONE TO TWO INCHES IN AN HOUR IS LIKELY IN A FEW SPOTS. THIS HAS BEEN...AND WILL CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS FOR AWHILE DURING AND SHORTLY AFTER THE HEAVY RAIN. BE ESPECIALLY WATCHFUL FOR WATER IN UNDERPASSES. SOME URBAN FLOODING AND OVERFLOW OF CULVERTS IS LIKELY. THE STORMS ARE EXPECTED TO PUSH ON SOUTH OF THE AREA BY 8 AM. .END/ZINN
Special weather statement, Jul 30, 8:41 AM EDT, 1 hour 47 minutes before
WVZ005-024-025-301315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 841 AM EDT FRI JUL 30 1999 ...HEAVY RAINS ACROSS THE REGION... RADAR RAINFALL ESTIMATES AND AUTOMATED IFLOWS RAIN GAGES INDICATED RAINFALL AMOUNTS UP TO 2 INCHES IN THE LAST HOUR HAS FALLEN ACROSS THE REGION. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA DURING THE NEXT HOUR. THESE STORMS MAY PRODUCE AN ADDITIONAL INCH OR TWO AND THIS WILL CAUSE SOME MINBOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS. MOTORIST ALLOW EXTRA TIME FOR TRAVEL. STAY TUNE TO NOAA WEATHER RADIO...OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. .END/SIKORA
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:16 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 44 min |
| Jul 30, 5:11 AM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 49 min |
| Jul 30, 9:06 AM EDT | Flash Flood Warning | RLX | Mingo | 3 hr |
| Jul 30, 9:38 AM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
| Jul 30, 12:07 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 23 min |
| Jul 30, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 26 min |
| Jul 30, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 60 min |
| Jul 30, 6:01 PM EDT | Flash Flood Warning | RLX | Mingo, Wayne | 119 min |
| Jul 30, 7:16 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 59 min |
| Jul 30, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 39 min |
| Jul 30, 7:49 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.